Skip to main content

Fentanyl Reminder - Stay Safe and Know the Signs

​​​​Overdose-Awareness-Piktochart.jpg

poster by Toward The Heart

After a number of additional reports of fentanyl overdoses in BC, the FNHA would like to extend a reminder to communities heading into the holiday season to know a few facts on fentanyl and how to reduce the risk of overdose.​

Read our Fentanyl in First Nations Communities: Know How to Reduce the Risk of Overdose communique here. 

Learn more about substance use prevention and treatment including harm reduction here. 

"Since 2010, accidental illicit drug overdose deaths have continued to increase at the regional, provincial and national levels. In 2014, there were over 360 deaths attributed to illicit drug overdoses in BC, the highest number of illicit drug overdose deaths since 1998. The number of illicit drug overdose deaths (IDD) in 2014 has been exceeded by provisional data at the end of October 2015. BC Coroners data show that the proportion of IDD where fentanyl is detected has increased from less than 5% in 2012 to 35% in 2015." (BCCDC ,2015)

 

References

BC Coroners Service. Illicit Drug Overdose Deaths in BC: 2006-2015YTD. December 11, 2015.

BC Coroners Service. Fentanyl-detected deaths in Illicit Drug Circumstances: January 1, 2012, to October 31, 2015. November 24, 2015.​

Stay up to date! Join our mailing list to get updates, news and events emailed to you.

Sign up

There was an error subscribing you. Please try again later.

You are now subscribed!